What can be done about violent Alzheimer's disease behavior?

Follow
Share
This question has been closed for answers. Ask a New Question.
Find Care & Housing
8

Answers

Show:
There are senior care facilities with sections for residents with the different types of Alzheimer behaviors. That is the best way and only way to deal with situation. Otherwise, you or your children may get emotionally or physically hurt..
Helpful Answer (0)
Report

look up Judy Berry and the Lakeview Ranch. they specialize in hard to handle dementia patients. they get them down to as few meds as possible and have activities and personal attention to help control behavior. they have a lot of luck...not luck, results with intention of getting them. And know that as I mentioned above, the very meds they might Rx for violent can cause those came behaviors. "Seroquel Anger" is a phrase that is very real. Mom became very snappy and demanding on it, and the temptation is to up the dose cause Seroquel is supposed to control combativeness. Somebody's getting rich of the sanity of our elders...and the sanity of the caregivers.
Helpful Answer (1)
Report

We're terribly sorry for your current issues. Unfortunately, there are no easy answers. Every situation is different.
The best advice I can offer is to consult your physician. There are some medications that might help, however, only your doctor can determine which, if any, are right for your loved one.
We wish you the best of luck with your situation.
Helpful Answer (0)
Report

Be aware if the patient is prescribed Haldol or its genetic equivalent Haldoperidol. This can turn a patient who may be a little combative into a zombie. After three months on this drug, it took taking her off this and a mild anti-depressant to turn her around.
Helpful Answer (0)
Report

I agree with the Alz expert on this-----as there are medications that can control violent behavior problems..You probably need to speak with the neurologist or PHP-as to what they reccommend.

I also suggest that you have a strong support system-either through the Alzheimer's Associaiton in person support groups, or contact them at their hotline ~ (800) 272-3900. Or thru a local eldercare agency in your area.

Lastly-remember to care for yourself, as it is easy to let things go--By taking of ME TIME you will become a more effective caregiver,

Best wishes on your journey~

Hap
Helpful Answer (1)
Report

The dangerous behavior link is pretty good, but note that it is 13 years old. At least it gets one attuned to the problem. Don't just go "DOH,ok, we'll see how this works..." because as I did I assume the drug would actually HELP and that if there was degradation to behavior...she didn't have enough meds. And it was the meds causing the very behavior they were meant to stop. Insanity reigned in Mom's head from October through May. Finally took her off everything, and she stabilzed within a few days...Seroquel and Ativan were my two culprits...
Helpful Answer (1)
Report

We are dealing with aggressive and threatening behavior with my father. So far the suggestions have been: 1. Make sure there is not physical reason for the behavior, such as, a urinary tract infection. 2. Consult with the family practitioner. 3. Consult a neurologist. In our case every new med the family practitioner prescribes only works for a short time and then he seems to relapse. Our next step is the neurologist and perhaps a mood stabilizer. Check out this article from the web "How to Manage Aggression in the Elderly". http://www.dangerousbehaviour.com/Disturbing_News/Aggression%20in%20the%20Elderly.htm
Looks like you may have to copy and paste it to your browser. Good Luck
Helpful Answer (0)
Report

Has this person been checked out memtley and physcally to fine if there is a reason for this behaivior are they living with you if they are a harm to you or themselves you call an ambulance to have them taken to a hospital for test if you give more information it would help others to help you also the age of the person
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions